MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012446-15
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The 2.5x15mm nc trek and 2.5x20mm nc trek referenced are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 90% stenosed, moderately tortuous, heavily calcified, and chronic totally occluded lesion in the first and second diagonal artery and a 90% stenosed, heavily tortuous, heavily calcified, and chronic totally occluded lesion in the obtuse marginal artery.Following thrombus aspiration, pre-dilatation was performed with a 2.5x20mm nc trek balloon dilatation catheter (bdc) and a 2.5x48mm xience stent was deployed without issues.A 2.5x15mm nc trek bdc was advanced to the second diagonal artery and a 2.5x20mm nc trek bdc was advanced to the anterior descending artery to perform kissing balloon angioplasty; however, the 2.5x15mm bdc was inflated to 12 atmospheres (atms) and the balloon ruptured.The bdc was removed and new unspecified device was used successfully.A 2.25x15mm balloon was advanced to the first diagonal artery, but the balloon ruptured when inflated to 12 atms.The bdc was removed and new unspecified device was used successfully.A 2.5x20mm nc trek bdc was advanced to the obtuse marginal artery and inflated to 12 atms, but again the balloon ruptured.The bdc was removed and a 3.0x20 non-abbott balloon was used successfully.The procedure was successfully completed with the deployment of a 3.0x33mm xience stent and post-dilatation with a non-abbott 3.5x12 bdc.Final timi iii flow was achieved.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported complaint appears to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the moderately tortuous, heavily calcified, and chronic totally occluded lesion such that the balloon became damaged and subsequently ruptured during inflation.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11095579
Report Number2024168-2020-11008
Device Sequence Number13664547
Product Code LOX
UDI-Device Identifier08717648151705
UDI-Public08717648151705
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1012446-15
Device Catalogue Number1012446-15
Device Lot Number01008G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6F BL; GUIDE WIRE: BMW 0.014"X 190CM; GUIDE WIRE: PILOT 150 0.014"X 190CM; INTRODUCER SHEATH: 5F; STENT: 2.5X48MM XIENCE
Patient Age73 YR
Patient Weight70